Some localization theorems using a majorization technique

Anna Torriero, Monica Bianchi

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


In this note we localize ordered real numbers through their upper and lower bounds solving a class of nonlinear optimization problems. To this aim, a majorization technique, which involves Schur-convex functions, has been applied and maximum and minimum elements of suitable sets are considered. The bounds we develop can be expressed in terms of the mean and higher centered moments of the number distribution. Meaningful results are obtained for real eigenvalues of a matrix of order n. Finally, numerical examples are provided, showing how former results in the literature can be sometimes improved through those methods
Original languageEnglish
Pages (from-to)433-446
Number of pages14
JournalJournal of Inequalities and Applications
Publication statusPublished - 2000


  • Majorization order
  • Nonlinear global optimization
  • Schur-convex (concave) functions
  • eigenvalues


Dive into the research topics of 'Some localization theorems using a majorization technique'. Together they form a unique fingerprint.

Cite this